Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Hello all, Just had surgery wednesday..........

HeidiLynnMHHeidiLynnM Posts: 445
edited 06/11/2012 - 8:57 AM in Pain Medications
I have a few questions, and for some reason I can't get answers! I seem to have a problem with anything with codeine in i. I was give oxycodone in the hospital, and had them all over my face and head! They stopped the oxycodone in the hospital, and just gave me morphine in the IV. Okay, so I have hydrocodone (full bottle from PM doc), and that also gives me hives. ~X(

Does morphine have codeine in it?! I am also wondering if anyone knows what the heck I can take! I know that I can take tramadol, but I have a tolerance to it now soooooooo that isnt going to work!!! I have been taking benadryil (sp) for hives, ect. I also get SEVERE panic attacks so I am wondering if taking narcotics can make them worse?

Okay, after all of this, what the heck can I take without getting hives, and making my anxiety feel like I am dying. Thanks for reading!!!!!!!!


  • Heidi, I'm so sorry you're having trouble finding a pain med. Have you called your surgeon? When I had my first spine surgery, the morphine in my IV gave me some trouble, nothing like you're having!!! There has to be something they can gave you that doesn't cause problems!!! So sorry for the trouble you are having. Gentle hugs, Brenda C.
  • Glad you've made it through surgery. Sorry you can't take anything like Oxycodone if it causes hives all over. I'm allergic to codeine yet I can take Oxycodone which is a synthetic drug but all come from the poppy plant the morphine and codeine.

    Fentanyl may be an option as it's a synthetic drug or but you need to find out if for sure you're allergic to other narcotics. It must be hard to find pain relief. What did you take before surgery? Let us know how you're doing. Charry.
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • I took hydro's and tramadol before surgery, also sometimes oxycontin. My surgeon told me to try the morphine. So strange how our bodys react!!!
  • I can releate! I also have many many allergies to pain meds. It is a total pain in the ass! lol. It's trial and error to find something you're not allergic to.

    luckily there are lots of options. It's a shame you didn't know before the operation and have to try now, when you are in post op pain.

    If you took oxycontin before the surgery fine, have you tried it post op? IF it works.....

    Hang in there. Keep working with the doc to find something that works. If any of the nurses give you a hard time or try to minimize it, stick to your guns. Drug allergies are weird things.

    I hope they find something that works with your body soon. Good luck.
  • Have you guys heard of Nucynta? I was perscibed that from the pm doc.
    I have taken it once, and dont see a change. I know one thing, morphine makes me VERY sick to my stomach!!!!!
  • ...and I take them with Hydroxizine(Vistaril is one brand name)to keep me from vomiting. It is an antihistamine, too, so it might help with the hives while keeping the nausea at bay. It works really well--you might ask your doctor about it.

    You also might ask about Phenergan--it is another antihistamine that eliminates nausea when taken with pain meds. It tends to make me sleepier than Hydroxizine, but it works well, too.
Sign In or Register to comment.